Alert archive / Michigan / Gale Warnings in 2017
Gale Warning 34, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Nov 28, 2017, 11:03 AM EST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2017, 11:03 AM EST (16:03 UTC)
- Expired
- Nov 29, 2017, 8:00 AM EST
- In force
- 21 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
113 WHUS73 KAPX 281603 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1103 AM EST TUE NOV 28 2017 LSZ321-290015- /O.EXP.KAPX.GL.W.0033.000000T0000Z-171128T1600Z/ /O.NEW.KAPX.GL.W.0034.171128T1603Z-171129T1000Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1103 AM EST TUE NOV 28 2017 ...GALE WARNING IN EFFECT UNTIL 5 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT UNTIL 5 AM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ323-341-342-344>346-290015- /O.EXP.KAPX.GL.W.0033.000000T0000Z-171128T1600Z/ /O.EXA.KAPX.SC.Y.0103.000000T0000Z-171129T1200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1103 AM EST TUE NOV 28 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 7 AM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ347-348-290015- /O.UPG.KAPX.SC.Y.0103.000000T0000Z-171129T1200Z/ /O.NEW.KAPX.GL.W.0034.171128T2300Z-171129T1000Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1103 AM EST TUE NOV 28 2017 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 5 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM EST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ345-346-349-290015- /O.CON.KAPX.SC.Y.0103.000000T0000Z-171129T1200Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- STURGEON PT TO ALABASTER MI- 1103 AM EST TUE NOV 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ322-290015- /O.CON.KAPX.SC.Y.0103.000000T0000Z-171129T1200Z/ ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1103 AM EST TUE NOV 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
3 follow-up statements
416 WHUS73 KAPX 282111 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 411 PM EST TUE NOV 28 2017 LHZ347-348-290515- /O.CON.KAPX.GL.W.0034.171128T2300Z-171129T1000Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 411 PM EST TUE NOV 28 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LSZ321-290515- /O.CON.KAPX.GL.W.0034.000000T0000Z-171129T1000Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 411 PM EST TUE NOV 28 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345-346-349-290515- /O.CON.KAPX.SC.Y.0103.000000T0000Z-171129T1200Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- STURGEON PT TO ALABASTER MI- 411 PM EST TUE NOV 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ322-290515- /O.CON.KAPX.SC.Y.0103.000000T0000Z-171129T1200Z/ ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 411 PM EST TUE NOV 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344>346-290515- /O.CON.KAPX.SC.Y.0103.000000T0000Z-171129T1200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 411 PM EST TUE NOV 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
447 WHUS73 KAPX 290322 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1022 PM EST TUE NOV 28 2017 LHZ347-348-291000- /O.CON.KAPX.GL.W.0034.000000T0000Z-171129T1000Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1022 PM EST TUE NOV 28 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LSZ321-291000- /O.CON.KAPX.GL.W.0034.000000T0000Z-171129T1000Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1022 PM EST TUE NOV 28 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345-346-349-291130- /O.CON.KAPX.SC.Y.0103.000000T0000Z-171129T1200Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- STURGEON PT TO ALABASTER MI- 1022 PM EST TUE NOV 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ322-291130- /O.CON.KAPX.SC.Y.0103.000000T0000Z-171129T1200Z/ ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1022 PM EST TUE NOV 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344>346-291130- /O.CON.KAPX.SC.Y.0103.000000T0000Z-171129T1200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1022 PM EST TUE NOV 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
198 WHUS73 KAPX 290840 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 340 AM EST WED NOV 29 2017 LHZ347-348-291300- /O.EXT.KAPX.GL.W.0034.000000T0000Z-171129T1300Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 340 AM EST WED NOV 29 2017 ...GALE WARNING NOW IN EFFECT UNTIL 8 AM EST THIS MORNING... THE GALE WARNING IS NOW IN EFFECT UNTIL 8 AM EST THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LSZ321-291300- /O.EXT.KAPX.GL.W.0034.000000T0000Z-171129T1300Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 340 AM EST WED NOV 29 2017 ...GALE WARNING NOW IN EFFECT UNTIL 8 AM EST THIS MORNING... THE GALE WARNING IS NOW IN EFFECT UNTIL 8 AM EST THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345-346-349-291645- /O.EXT.KAPX.SC.Y.0103.000000T0000Z-171129T1700Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- STURGEON PT TO ALABASTER MI- 340 AM EST WED NOV 29 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EST TODAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ322-291645- /O.EXT.KAPX.SC.Y.0103.000000T0000Z-171129T1700Z/ ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 340 AM EST WED NOV 29 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EST TODAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344>346-291645- /O.EXT.KAPX.SC.Y.0103.000000T0000Z-171129T1700Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 340 AM EST WED NOV 29 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EST TODAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Nov 28, 10:54 AM EST, 9 minutes earlier.
Area forecast discussion, Nov 28, 10:54 AM EST, 9 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
1054 AM EST Tue Nov 28 2017
.UPDATE...
Issued at 1054 AM EST Tue Nov 28 2017
Strong low pressure was in Ontario this morning with the
associated cold front from central upper down through SE
Wisconsin. Nrn Michigan was in the very mild warm sector with
gusty SW winds allowing for temperatures in the mild low to mid
50s. The front will be working with a dry air mass, especially in
the low levels. However, increased forcing in the form of DPVA,
WAA and upper divergence ahead of the parent shortwave will
result in a small chance for seeing some light rain this
afternoon. No significant change in the current forecast.
UPDATE Issued at 640 AM EST Tue Nov 28 2017
Some tweaks needed to the earlier issued forecast, as current obs
suggest the morning will be sunnier/warmer/windier than earlier
planned. Not a lot of significant cloud cover out there now, even
in eastern upper MI. We do have sw winds of some 55kt a few
thousand ft up, per in-progress 12Z APX sounding. So the stratocu
deck in sw WI will make some serious progress in our direction as
the morning proceeds. Mid- and high-cloud band will arrive
thereafter. We will struggle to mix too terribly high even with a
little better heating this morning, so am not too concerned that
will suddenly see 55kt gusts get down to the surface. (Also,
those winds aloft will weaken with time today.) But will certainly
be monitoring wind trends this morning.
&&
.NEAR TERM...(Today through Tonight)
Issued at 308 AM EST Tue Nov 28 2017
...Mild today with a few PM showers...
High impact weather potential...none.
Screaming warm advection is in place across northern MI, ahead of a
cold front quickly pushing across western Superior and nw WI. This
front crosses the region early today, and temps will be trending
colder this afternoon. This is another moisture-starved system (at
least at this latitude), and precip chances, while not quite zero,
are not impressive.
Surface cold front will cross northern MI this morning, with a
secondary wind shift passing this afternoon. There is presently no
precip here or upstream. Moisture is so barren with initial
fropa, and even height falls aloft are subtle this morning. Those
height falls sharpen this afternoon, with steepening mid-level
lapse rates (700-500mb near 7c/km) as the secondary wind shift
moves thru. Best chance for precip today thus looks to be this
afternoon in northern lower MI (especially n central and ne
lower). Nam and HRRR each have a few showers this afternoon, while
the Rap is simply dry all day. Showers today will fall as rain,
thanks to a deep surface-based melting layer.
The morning will start on the sunny side in much of northern lower,
but clouds will rapidly increase from nw to se thru midday. That
will still be enough to boost temps into upper 40s to mid 50s before
cold advection kicks in. A breezy to windy day thru mid afternoon,
with gusts diminishing after that.
A more seasonable airmass arrives tonight, with 850mb temps ranging
from -3C south to -10C north. High pressure will build east from the
plains states, and 1000-850mb winds will veer from w/wnw to nw/nnw.
There will be a hint of moisture grazing eastern upper MI tonight,
closer to the parent surface low up by Hudson Bay. Between that and
delta t's pushing toward the mid teens, we should support some snow
showers off of Superior into parts of Chip Co. However, these should
not be a big deal (only chance pops warranted). Further south,
despite a warmer Lake MI to work with, it's just too dry to support
precip. In fact, cloud cover will retreat substantially out of
northern lower MI for much of the evening, before cloud cover
returns overnight (especially north of M-72).
Min temps tonight in the mid 20s to lower 30s.
&&
.SHORT TERM...(Wednesday through Thursday)
Issued at 308 AM EST Tue Nov 28 2017
...Precipitation arriving late Wednesday night into Thursday...
High Impact Weather Potential...Minimal.
Pattern Synopsis/Forecast...The center of a large surface high will
pass over the Lower Peninsula on Wednesday. Meanwhile a broad upper
ridge will drift from the nation's midsection over the Upper Great
Lakes, kicking off a period of warm air advection over the region
late afternoon into Wednesday night. A potent trough developing just
upstream and an associated cold front will then slide across the
region on Thursday, bringing a threat for somewhat widespread but
light precipitation to northern Michigan.
Primary Forecast Concerns...Precipitation chances late Wednesday
night through Thursday and temperature impacts on precip types.
Moisture plume nosing into northern Michigan Wednesday night is not
looking as impressive as models depicted it 24 hours ago, with PWATs
now hovering around a half inch...about 30% lower than earlier runs.
As a result, precipitation event for late Wednesday night into
Thursday is starting to look less impressive. Still decent forcing
from the upper trough and cold front, but forcing will struggle to
compensate for the reduced available moisture, which is very evident
via a pronounced dry layer in the mid/low levels of forecast
soundings through around daybreak Thursday. Consensus among most
deterministic guidance would suggest best precip chances will come
roughly between 4am and 9am (give or take an hour) as the cold front
works its way across northern Michigan. Bulk of the precip should
exit our east with the departing front by early afternoon, though
influx of colder temperatures aloft over Lake Superior may lead to
some afternoon lake effect showers across eastern Upper and Tip of
the Mitt.
Precip types: With mostly clear skies over northern Michigan and
light winds on the backside of the departing surface high, Wednesday
evening will provide an ideal radiational cooling setup for at least
a few hours after sunset. Southerly flow will increase overnight as
the upstream system slowly approaches, leading to strengthening warm
air advection and a slow rise in surface temperatures after roughly
10pm. With now less of a warm nose expected aloft, low level thermal
profiles should be cool enough to initially support mainly light
snow at onset. The warming temperatures will likely lead to a fairly
quick transition to rain beginning around or shortly after daybreak.
Can't rule out a brief wintry mix during that transition period for
a portion of northeast Lower and eastern Upper, but looks too brief
to result in any significant impacts. Could be a light coating of
snow Thursday morning before the changeover to rain.
.LONG TERM...(Thursday night through Monday)
Issued at 308 AM EST Tue Nov 28 2017
High impact weather potential...Minimal.
Any lake effect showers from Thursday afternoon should diminish
early Thursday evening as a surface ridge nudges in from the west,
with the high providing quiet weather through Friday. Midlevel
energy racing across southern Canada will lead to a developing
shortwave and surface low impacting the Upper Great Lakes late
Friday night into Saturday. Impacted locations still not crystal
clear, with the GFS developing an elongated trough while the ECMWF
and Canadian retain a more compact shortwave. Regardless, confidence
is increasing in the potential for some light snow transitioning to
rain as this system crosses the region. Another surface ridge of
high pressure to slide across the area on Sunday, followed by signs
of a potentially more active weather pattern heading into early next
week. Temperatures still looking to remain at or above seasonal
normals heading into early December.
&&
.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 640 AM EST Tue Nov 28 2017
Some chance for MVFR cigs from late morning thru the afternoon.
LLWS this morning.
Strong s to sw low-level flow will get shunted aside as a cold
front goes thru today. Stratocu will get ushered in toward midday,
lasting for much of the afternoon. This could be MVFR at times,
but is most likely VFR.
Gusty s/sw surface winds to start the day will veer w and
eventually nw. LLWS this morning.
&&
.MARINE...
Issued at 308 AM EST Tue Nov 28 2017
Low pressure passing to our north will push a cold front across
northern MI early today. Strong southerly winds continue to start
the morning, with winds veering sw later this morning, w by late
afternoon, and nw tonight. Strongest winds thru this period will
be this morning, and gale warnings remain in effect on some
waters. Winds will decrease overnight into Wed morning.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY until 7 AM EST Wednesday for LHZ345-346-349.
GALE WARNING from 6 PM this evening to 5 AM EST Wednesday for
LHZ347-348.
LM...SMALL CRAFT ADVISORY until 7 AM EST Wednesday for LMZ323-341-342-
344>346.
LS...SMALL CRAFT ADVISORY until 7 AM EST Wednesday for LSZ322.
GALE WARNING until 5 AM EST Wednesday for LSZ321.
&&
UPDATE...SMD
NEAR TERM...JZ
SHORT TERM...MK
LONG TERM...MK
AVIATION...JZ
MARINE...JZHazardous weather outlook, Nov 28, 11:01 AM EST, 2 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 1101 AM EST Tue Nov 28 2017 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-291615- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 1101 AM EST Tue Nov 28 2017 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Today and tonight. Gale force wind gusts are expected on Whitefish Bay and on portions of the nearshore waters of Lake Huron tonight. Please see the latest marine forecasts for further details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord.
In the hours before
Local storm report, Nov 28, 5:05 AM EST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
505 AM EST TUE NOV 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HIGH SUST WINDS 7 NNW BAY MILLS 46.53N 84.65W
11/28/2017 M43 MPH LSZ321 MI SHIP
SHIP REPORT FROM THE FREIGHTER THUNDER BAY -
CFN6288.
&&Local storm report, Nov 28, 7:20 AM EST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
720 AM EST TUE NOV 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM NON-TSTM WND GST 1 WNW MANISTEE 44.25N 86.35W
11/28/2017 M46 MPH MANISTEE MI MESONET
MESONET STATION MEEM4, MANISTEE.
&&Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.